MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cardiac ablation, on the cavotricuspid isthmus, a steampop was heard from the catheter, which temporarily interrupted the procedure.An intracardiac echocardiogram was already in place and showed no effusion.The cti line was completed while avoiding the steam pop area.The patient remained stable throughout the case.After ablation, a implantation of a permanent heart device that closes the left atrial appendage was placed, and at the end of the case, no effusion was observed.The case was completed.The patient was hospitalized per patients request, experienced no injury, and was discharged the morning after the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Correction: b1, h1 product event summary: the afr-00001 sphere-9 catheter with lot 0232721619 was returned and analyzed.During external visual inspection, the sphere 9 catheter was found to be intact, and no defects were observed.The cirris tester was used on the catheter for shorts and mapping tests, and the tests passed successfully.The catheter was functionally tested using test capital equipment.Radiofrequency and pulse field ablations were completed successfully with the catheter.A new map was started, and the catheter was able to map appropriately.An optical inspection of the lattice structure was conducted, and no blockage was found on the nozzle in zone 1 of the catheter.The uson tester was used on the catheter to check for air flow.The occlusion test passed successfully.Therefore, it is determine the issue cannot be reproduced.In conclusion, the reported issue was not observed with the returned catheter.The catheter passed the returned product inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was later reported that the steam pop occurred on the inferior vena cava side of the cavotricuspid isthmus (cti).
 
Additional Manufacturer Narrative
Product event summary: media files were returned and analyzed.The media files were determined to relate to a clinical issue.In conclusion, the reported 'steam pop' issue could not be assessed with the returned media files.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24645773
Report Number3012520654-2026-00100
Device Sequence Number18615622
Product Code QZI
UDI-Device Identifier00763000973391
UDI-Public(01)00763000973391(17)261219(10)0232721619
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0232721619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer03/20/2026
05/08/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/16/2026
06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age78 YR
Patient SexFemale